68460members
360162posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Just taking a tablet - aaaargh!

12 REPLIES 12
Highlighted
Member

Re: Just taking a tablet - aaaargh!

Hi Rosie hope you have a lovely time. yes Im hoping 2018 will be a better year for me too.

Unfortunately the AI which I use(I was on Letrozole but now on Exemestane) make me very tired so cant be bothered to do much in the way of socialising as feel too shattered which isnt much fun. Also all aches and pains at mo. but could be a lot worse. Just wishing I had more energy  as still woorking full time and its hard and a struggle when you suffer from fatigue ect. but grateful for having lots of friends and family and hoping that the cancer wont come back .Wishing you a happy healthy new year!!xx

Highlighted
Community Champion

Re: Just taking a tablet - aaaargh!

rosie

 

Sounds lovely having your dad with you albeit for a few days.

 

Well have to say what a wonderful way to kick 2017 in the backside and welcome in a better 2018.

 

Helena xxx

 

 

Highlighted
Community Champion

Re: Just taking a tablet - aaaargh!

ollsj

 

Just a thought are you taking in enough fluid, dehydration can cause nausia?

 

Helena xx

Highlighted
Member

Re: Just taking a tablet - aaaargh!

Hello lovely ladies - thank you so much for your replies (and Helena - so kind of you to check in with me).

 

Had my dad down for two days, then he left on Boxing Day afternoon and I’ve been on my own since then. I guess that sounds ideal to some people! - but I don’t find Christmas that easy at the best of times and this year has proven to be quite an emotional one. But onwards and upwards - am off out on New Years Eve with some friends for a black tie dinner and disco at a lovely country house hotel. I NEVER go out on New Years Eve! - but it felt right this year to wave goodbye to a year I will be glad to see the back of and to welcome in (hopefully) better times in 2018.

 

Hoping my Forum chums are all doing ok this Christmas time.

xxxx

Highlighted
Member

Re: Just taking a tablet - aaaargh!

Hi ladies I have been on letrozole for ages now but periodically feel nauseous I wondered if any other ladies had experienced this love Judi xxxx

Highlighted
Community Champion

Re: Just taking a tablet - aaaargh!

rosie

 

Just popped in to see how you are doing xxx

Highlighted
Member

Re: Just taking a tablet - aaaargh!

Rosie, I know just how you feel! It isn't helped in that I know a couple of other women who have had no side effects from the tablets and tell everyone that it's nothing. 

It isn't just the side effects you do get, it's the knowing about the increased risk of all sorts of nasties. I take tamoxifen, and the list starts endometrial cancer, stroke, heart attack, thrombosis, cataracts...it isn't just taking a pill is it?

 

So no, you're not alone, I'm just glad to have the company of this wonderful supportive community, but it does make it difficult to relate to other people except on a very superficial level.

Highlighted
Member

Re: Just taking a tablet - aaaargh!

Rosie, there is a very helpful piece of writing, which I think Beth and Sue have shared "after the treatment finishes, then what".  I found it helpful to share this with my partner and friends, as the tablets have had the biggest impact on my sense of wellbeing.  The other thing to read is the "mountain lion" story - again Beth shared this on the Progresterone "fluffy" thread.  Sorry I seem to be unable to work out how to link these into the thread, but hopefully google or one of our fluffy friends can help! xx

Highlighted
Community Champion

Re: Just taking a tablet - aaaargh!

It's understandable. I naively thought that would be the easy part. Taking a pill is nothing in comparison to surgery, chemo or rads? Or so I thought......i wasn't expecting to deal with the side effects daily and knowing this is how it's going to be for 10 years. So people can't possibly know this. Some friends can be empathetic, others just don't get it. This is why this forum is so great......we all get it!
Sue xx
Highlighted
Member

Re: Just taking a tablet - aaaargh!

Hiya rosie
It's hard to explain to friends and family about how it is ..hence the reason this forum is so useful with real people that understand. ..
I have secondary bc and frIends and family think that by popping my hormone tablet daily. .I'm cured and I will be fine !! It's not intentional but hard to explain.
Sometimes once u have been through the treatment ..u feel sort of isolated and vulnerable but as time goes by ...it gets easier and becomes just a blimp out of your life .
Highlighted
Member

Re: Just taking a tablet - aaaargh!

Ah thanks Helena. Yes, I would like to have some counselling - I live alone so have no one here to sound off at or just lean on (literally and metaphorically!) for support. Will get something sorted in the new year. In the meantime, I am having coffee with my chum later this week.

xxxx

Highlighted
Community Champion

Re: Just taking a tablet - aaaargh!

rosie

 

I would tell her that in terms of active treatment, that is surgery and rads/chemo, that part of your journey is completed, but this little pill is going to do everything it can to prevent a recurrence and it very much part of your ongoing treatment because you are going to be on it for 5/10 years.  My Oncologist described my tamoxifen as the belts and braces part of my treatment.

 

It is very difficult as physically there can be nothing to really show what you have been through, unlike someone who has a broken leg/arm, but mentally the recovery is still going on.

 

Have you thought about having some counselling to help you to deal with the whole thing, I must admit I had it earlier this year and it was the best thing that I did, lovely comfortable safe environment in which I could talk freely with someone who was not emotionally attached to me.

 

Sending you loads of hugs

 

Helena xxx

 

 

Highlighted
Member

Just taking a tablet - aaaargh!

So what do you lovely ladies say to (well meaning) people who refer to hormone therapy as ‘just taking a tablet’? I have a lovely friend who has been a massive support during my active treatment (surgery, rads, tests, appointments), but now that I am ‘just’ on tablets, she seems to be of the opinion that my treatment is over and all is back to normal.

 

My life is nowhere near back to how it was - I am really struggling to come to grips with my cancer diagnosis mentally and emotionally - but my friend just cannot seem to acknowledge that cancer does not end when the active treatment ends. How do I explain this to her?

 

xxx